Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Des Moines, IA

July 28, 2015Marion County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 8:10 PM CDT for Marion County, Warren County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 8:10 PM CDT (01:10 UTC)
Expired
Jul 28, 2015, 9:00 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:30 PM CDTTSTM WND DMGMilo, IATREE BLOWN OVER BY THE THUNDERSTORM WINDS...2.5 FT IN DIAMETER. TIME ESTIMATED BY RADAR. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS53 KDMX 290110
SVRDMX
IAC125-181-290200-
/O.NEW.KDMX.SV.W.0124.150729T0110Z-150729T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 900 PM CDT

* AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  SOUTHRIDGE MALL...OR 6 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...INDIANOLA...NORWALK...CARLISLE...PLEASANTVILLE...
  MILO...HARTFORD...MARTENSDALE...LACONA...ACKWORTH...SWAN...SPRING
  HILL...SANDYVILLE...OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE
  PARK.

PEOPLE ATTENDING THE NATIONAL BALLOON CLASSIC SHOULD SEEK SAFE
SHELTER IMMEDIATELY!

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 59 AND 60.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4139 9379 4151 9363 4151 9349 4150 9344
      4151 9341 4149 9342 4150 9340 4149 9340
      4149 9336 4150 9335 4148 9334 4151 9333
      4151 9316 4117 9333 4116 9343
TIME...MOT...LOC 0110Z 302DEG 31KT 4145 9358 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
3 follow-up statements
063 
WWUS53 KDMX 290128
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE JUL 28 2015

IAC125-181-290200-
/O.CON.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
828 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WARREN AND NORTHWESTERN MARION COUNTIES...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
PLEASANTVILLE...OR 7 MILES EAST OF INDIANOLA...MOVING SOUTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...CARLISLE...PLEASANTVILLE...MILO...
HARTFORD...MARTENSDALE...LACONA...ACKWORTH...SWAN...SPRING HILL...
SANDYVILLE...OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 59 AND 60.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4139 9379 4151 9363 4151 9349 4150 9344
      4151 9341 4149 9342 4150 9340 4149 9340
      4149 9336 4150 9335 4148 9334 4151 9333
      4151 9316 4117 9333 4116 9343
TIME...MOT...LOC 0128Z 301DEG 30KT 4137 9341 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
515 
WWUS53 KDMX 290139
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT TUE JUL 28 2015

IAC125-181-290200-
/O.CON.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
839 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN WARREN AND WEST CENTRAL MARION COUNTIES...

AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF MELCHER-DALLAS...OR 12 MILES SOUTHEAST OF INDIANOLA...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...PLEASANTVILLE...MILO...LACONA...ACKWORTH...SANDYVILLE...
OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 9370 4144 9340 4140 9321 4117 9333
      4116 9343
TIME...MOT...LOC 0139Z 306DEG 33KT 4128 9335 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
073 
WWUS53 KDMX 290200
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT TUE JUL 28 2015

IAC125-181-290209-
/O.EXP.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
900 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN AND WEST
CENTRAL MARION COUNTIES WILL EXPIRE AT 900 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
FAR SOUTHEASTERN WARREN COUNTY AND PORTIONS OF MARION...LUCAS...AND 
MONROE COUNTIES UNTIL 930 PM CDT. 

LAT...LON 4133 9370 4144 9340 4140 9321 4117 9333
      4116 9343
TIME...MOT...LOC 0157Z 302DEG 31KT 4128 9335 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT TUE JUL 28 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT
PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH
INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA.
CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY
SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES
GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF
DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON
HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND
STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL
BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT.

MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA.
EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA.
HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND
PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT
SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH.
HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH
PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN
PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS
CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL
AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY
CANCELLATION BEHIND FRONT.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET
PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING
IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND
INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO
UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE
FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST
MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND.

SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN
IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO
SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE
REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE
GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT
DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END
POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE
APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES
THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF
WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND
MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH
ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO
WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW.

&&

.AVIATION...28/18Z
ISSUED AT 1234 PM CDT TUE JUL 28 2015

WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN
THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN
LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION
FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA
AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG
WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE
NORTH...AND WILL INCREASE BEYOND 12Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-
TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS-
MAHASKA-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...AWB
LONG TERM...CURTIS
AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUL 28 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
292130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ049-050-060>062-072>074-082>084-092>094-292130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ085-095>097-292130-
MONROE-WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ075-086-292130-
MAHASKA-WAPELLO-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

AWB

In the hours before

Local storm report, Jul 28, 7:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       1 ENE HARTFORD          41.46N 93.39W
07/28/2015  M2.60 INCH       WARREN             IA   COCORAHS

            2.6 INCHES WITH 2.45 IN THE LAST 2 HOURS.

&&

AWB
Special weather statement, Jul 28, 7:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT TUE JUL 28 2015

IAZ058>062-071>075-081>086-092>097-290300-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
748 PM CDT TUE JUL 28 2015

...HEAVY RAINS ANTICIPATED THIS EVENING...

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM CORNING THROUGH
GREENFIELD AND GUTHRIE CENTER TOWARD ADEL...AND WERE MOVING EAST
AT 25 TO 30 MPH. THESE SHOWERS AND STORMS WILL LIKELY PRODUCE
RAINFALL OVER AN INCH PER HOUR RESULTING IN PONDING WATER ON
ROADS...RAPID RISES IN SMALL STREAMS AND CREEKS...AND LOW
VISIBILITIES AS THEY MOVE THROUGH CENTRAL AND SOUTHERN IOWA THIS
EVENING. MOTORISTS ALONG INTERSTATE 80...INCLUDING AROUND THE DES
MOINES METRO AREA...SHOULD BE PREPARED FOR THESE CONDITIONS.
INTERSTATE 35 SOUTH OF DES MOINES MAY BE AFFECTED AS WELL.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT FOR MUCH OF CENTRAL
AND SOUTHERN IOWA FROM DES MOINES SOUTH AND EAST TONIGHT.

SMALL
Local storm report, Jul 28, 7:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       KNOXVILLE               41.32N 93.10W
07/28/2015  E2.40 INCH       MARION             IA   PUBLIC

            MEASURED 2.4 INCHES. PUBLIC REPORT FROM
            TWITTER

&&

AWB
Special weather statement, Jul 28, 7:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT TUE JUL 28 2015

IAZ060-290130-
POLK IA-
756 PM CDT TUE JUL 28 2015

...GUSTY WINDS TO 50 MPH AND SMALL HAIL POSSIBLE...

AT 755 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
IOWA EVENTS CENTER...OR NEAR DES MOINES...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...PLEASANT HILL...GRIMES...WINDSOR HEIGHTS...
CARLISLE...BONDURANT...SAYLORVILLE...MITCHELLVILLE...SOUTHRIDGE
MALL...DES MOINES INT'L AIRPORT...DRAKE STADIUM AND KNAPP CENTER...
VALLEY WEST MALL...MERLE HAY MALL AND ADVENTURELAND AMUSEMENT PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4153 9379 4172 9380 4185 9335 4160 9335
      4160 9333 4151 9333
TIME...MOT...LOC 0055Z 262DEG 26KT 4160 9364

BEERENDS
Special weather statement, Jul 28, 8:07 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT TUE JUL 28 2015

IAZ060-073-290145-
WARREN IA-POLK IA-
807 PM CDT TUE JUL 28 2015

...GUSTY WINDS TO 50 MPH...

AT 806 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTHRIDGE MALL...OR 4 MILES EAST OF NORWALK...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...NORWALK...CARLISLE...
SOUTHRIDGE MALL...DES MOINES INT'L AIRPORT...HARTFORD...RUNNELLS...
CUMMING...ACKWORTH...SPRING HILL AND SANDYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.

LAT...LON 4141 9379 4153 9371 4151 9333 4127 9333
TIME...MOT...LOC 0106Z 282DEG 29KT 4149 9361

BEERENDS
Local storm report, Jul 28, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       GUTHRIE CENTER          41.68N 94.50W
07/28/2015  M4.15 INCH       GUTHRIE            IA   TRAINED SPOTTER

            3.50 INCHES SINCE 6PM. 4.15 TOTAL FOR THE
            DAY.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:18 PM CDTSevere Thunderstorm WarningDMXWapello18 min
Jul 28, 7:35 PM CDTFlash Flood WarningDMXMadison, Marion, Warren6 hr
Jul 28, 7:56 PM CDTSpecial Weather StatementDMXPolk34 min
Jul 28, 8:07 PM CDTSpecial Weather StatementDMXWarren38 min
Jul 28, 8:37 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren53 min
Jul 28, 8:44 PM CDTSpecial Weather StatementDMXClarke, Union31 min
Jul 28, 9:04 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne41 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne39 min
Jul 28, 9:35 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wayne70 min
Jul 28, 9:39 PM CDTRiver Flood WarningDMXPolk34 hr
Jul 28, 10:03 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello42 min
Jul 28, 10:14 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor35 min
Jul 28, 10:15 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren45 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren37 hr
Jul 28, 11:36 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne39 min
Jul 28, 11:38 PM CDTFlash Flood WarningDMXWayne6 hr
Jul 28, 11:58 PM CDTRiver Flood WarningDMXPolk57 hr
Jul 29, 1:35 AM CDTAreal Flood WarningDMXMadison, Marion, Warren24 hr
Jul 29, 2:54 AM CDTRiver Flood WarningDMXAppanoose, Wayne34 hr
Jul 29, 4:05 AM CDTAreal Flood WarningDMXAdams, Taylor24 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXMahaska, Wapello36 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXDavis, Wapello34 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.